Alert archive / Michigan / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this winter weather advisory at Jan 11, 2021, 9:40 PM EST for 25 counties in Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2021, 9:40 PM EST (02:40 UTC)
- Expired
- Jan 12, 2021, 2:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
All 25 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121 WWUS43 KAPX 120240 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 940 PM EST Mon Jan 11 2021 MIZ016>018-021>024-027>029-032>035-041-097-099-121045- /O.NEW.KAPX.WW.Y.0002.210112T0240Z-210112T1300Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Wexford-Missaukee-Roscommon-Ogemaw- Gladwin-Mackinac Island/Bois Blanc Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, Mackinac Island, and Charlevoix 940 PM EST Mon Jan 11 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY... * WHAT...Freezing drizzle. The freezing drizzle will mix at times with snow, especially overnight and north of M-32. * WHERE...Much of Northern Lower Michigan. * WHEN...Until 8 AM EST Tuesday. * IMPACTS...Plan on slippery, icy roads and sidewalks. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord JZ
4 follow-up statements
605 WWUS43 KAPX 120837 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 337 AM EST Tue Jan 12 2021 MIZ020-025-026-031-121600- /O.EXB.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Leelanau-Benzie-Grand Traverse-Manistee- Including the cities of Northport, Frankfort, Traverse City, and Manistee 337 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle, possibly mixed with a little light snow. Additional ice accumulations of up to a few tenths in higher elevations. * WHERE...Leelanau, Benzie, Grand Traverse and Manistee Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. && $$ MIZ087-088-096-121600- /O.EXB.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Central Chippewa-Southeast Chippewa-Eastern Mackinac- Including the cities of Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands 337 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle. The freezing drizzle will mix at times with light snow. Additional snow and ice accumulations of a few tenths. * WHERE...Central Chippewa, Southeast Chippewa and Eastern Mackinac Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ016>018-021>024-027>029-032>035-041-097-099-121600- /O.EXT.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Wexford-Missaukee-Roscommon-Ogemaw- Gladwin-Mackinac Island/Bois Blanc Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, Mackinac Island, and Charlevoix 337 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle. The freezing drizzle will mix at times with light snow. Additional snow accumulations of a few tenths and ice accumulations of up to one tenth of an inch. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 11 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
854 WWUS43 KAPX 121200 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 700 AM EST Tue Jan 12 2021 MIZ030-036-042-121600- /O.EXA.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Alcona-Iosco-Arenac- Including the cities of Harrisville, Tawas City, and Standish 700 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle. Additional ice accumulations of a light glaze. * WHERE...Alcona, Iosco and Arenac Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. && $$ MIZ016>018-021>024-027>029-032>035-041-097-099-121600- /O.CON.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Wexford-Missaukee-Roscommon-Ogemaw- Gladwin-Mackinac Island/Bois Blanc Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, Mackinac Island, and Charlevoix 700 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle. The freezing drizzle will mix at times with light snow. Additional snow and accumulations of a few tenths. Additional ice accumulations of a light glaze. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 11 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ020-025-026-031-121600- /O.CON.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Leelanau-Benzie-Grand Traverse-Manistee- Including the cities of Northport, Frankfort, Traverse City, and Manistee 700 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle. Additional ice accumulations of a light glaze. * WHERE...Leelanau, Benzie, Grand Traverse and Manistee Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. && $$ MIZ087-088-096-121600- /O.CON.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Central Chippewa-Southeast Chippewa-Eastern Mackinac- Including the cities of Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands 700 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Freezing drizzle. The freezing drizzle will mix at times with light snow. Additional ice accumulations of a light glaze. * WHERE...Southeast Chippewa, Central Chippewa and Eastern Mackinac Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. && $$ http://www.weather.gov/gaylord
146 WWUS43 KAPX 121546 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1046 AM EST Tue Jan 12 2021 MIZ020-025-026-031-121700- /O.CAN.KAPX.WW.Y.0002.000000T0000Z-210112T1600Z/ Leelanau-Benzie-Grand Traverse-Manistee- Including the cities of Northport, Frankfort, Traverse City, and Manistee 1046 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Temperatures have warmed to above freezing across the area. Therefore the advisory has been cancelled. $$ MIZ016>018-021>024-027>030-032>036-041-042-097-099-121900- /O.EXT.KAPX.WW.Y.0002.000000T0000Z-210112T1900Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon- Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island- Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Mackinac Island, and Charlevoix 1046 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Light freezing drizzle and flurries with a light glazing of ice. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Very slippery sidewalks, roads and bridges are possible, particularly on untreated backroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ087-088-096-121900- /O.EXT.KAPX.WW.Y.0002.000000T0000Z-210112T1900Z/ Central Chippewa-Southeast Chippewa-Eastern Mackinac- Including the cities of Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands 1046 AM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Light freezing drizzle and flurries with a light glazing of ice. * WHERE...Southeast Chippewa, Central Chippewa and Eastern Mackinac Counties. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Very slippery sidewalks, roads and bridges are possible, particularly on untreated backroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
811 WWUS43 KAPX 121923 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 223 PM EST Tue Jan 12 2021 MIZ016>018-021>024-027>030-032>036-041-042-087-088-096-097-099- 122030- /O.EXP.KAPX.WW.Y.0002.000000T0000Z-210112T1900Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon- Ogemaw-Iosco-Gladwin-Arenac-Central Chippewa-Southeast Chippewa- Eastern Mackinac-Mackinac Island/Bois Blanc Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, and Charlevoix 223 PM EST Tue Jan 12 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Jan 11, 9:37 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 11, 9:37 PM EST, 3 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 937 PM EST Mon Jan 11 2021 .UPDATE... Issued at 937 PM EST Mon Jan 11 2021 A little messy out there this evening. Sw low-level flow is in place, ahead of a weak surface wave over western Superior. 00Z APX observed sounding is saturated up to 850mb, slightly above an inversion at 860mb/-10C. That temp profile in the sounding supports a basically 50/50 shot of FZDZ vs SN. But, while a few snowflakes are mixing in, FZDZ has been the dominant p-type. As one heads a little further north toward the tip of the mitt, and the sounding gets a tiny bit colder, snow is mixing in a bit more often. (Though the AWOS p-type sensors are probably overstating how often snow is mixing in.) Eventually, a vigorous shortwave (now well north of Superior) will dig sse-ward, reaching far eastern Superior by daybreak. This will spread deeper moisture and some synoptic support. Expect that, north of GLR, precip will transition to lake enhanced snow showers, with the potential for some localized accums pushing an inch in Emmet Co and neighbors. But south of GLR, there are fewer reasons for a p-type change tonight. Nam BUFR sounding at TVC do show cloud-top cooling to close to -10C... i.e. close to what APX has right now, but that's still resulting in mostly FZDZ. And MBL/CAD progged soundings are even more drizzly than further north. Per radar and especially obs (and vsbys), drizzle has been more considerable in the interior (CAD/GLR/HTL). And the Lake MI coastline is seeing temps rise to freezing or higher (MBL 32f...Frankfort 34f). Given the above, will follow along with GRR's lead in hoisting an advisory for much of northern lower MI. Will leave out: TVC/MBL/Leelanau area, and the Lk Huron coast from Alcona Co south. && .NEAR TERM...(Through Tuesday) Issued at 245 PM EST Mon Jan 11 2021 Impactful weather: Patchy mainly nuisance light snow/freezing drizzle mix into this evening? Somewhat colder air advecting into the region will lead to slightly increased over lake instability into tonight. In addition, a short wave moving across the area will increase the moisture depth a little. Both the moisture and instability are marginal as far as generating precipitation with lake/850 mb delta ts just barely in the mid teens C range. Model soundings indicate that moisture increases from around -8 C to right about -10 C later this evening. Have had a couple of reports of light patchy freezing drizzle as well as some very light snow so far this afternoon and this will likely continue into this evening. The evening shift will have to monitor current trends for possible slick spots on area roadways (and will go ahead and add this possibility into the hazardous weather outlook). Somewhat deeper moisture moving in from the west is expected to trend precipitation to mainly light snow tonight. Snow accumulations are expected to remain at or under a half inch or so. Perhaps some leftover activity Tuesday morning but drier air in combination with warm air advection should end any remaining precipitation by afternoon. Do not expect much of a diurnal range through Tuesday with temperatures only falling/rising by a few degrees from where they are now. && .SHORT TERM...(Tuesday night through Thursday) Issued at 245 PM EST Mon Jan 11 2021 ...Maybe or Maybe Not... Impact Weather Potential...Minimal. Pattern Synopsis/Forecast...ECMWF/GFS/SREF all show that the warm, dry air with the next system is here at 850 mb. The CMC has a bit of a lag, and shows a trough moving through the Upper Great lakes and producing light snow. Left the pops low enough that it wouldn't produce precipitation in the forecast grids, but wouldn't be surprised if the thin wisps on the radar we are seeing today, are back Tuesday night, as the ARW/NMM/NAMNest all have some banded precipitation through Wednesday morning. Wednesday looks like it should be dry through the night. Thursday, the next system is on our doorstep at 12z/Thu with the GFS and ECMWF showing the precipitation just into W Lake Superior, while the CMC and SREF have it in E Upper. The GFS spreads across the forecast area, by 00z/Fri, while the ECMWF is still well west of us. .LONG TERM...(Thursday night through Monday) Issued at 245 PM EST Mon Jan 11 2021 High Impact Weather Potential...Lake Effect is possible during the end of the work week. Extended (Thursday night through Monday)...The models have precipitation for Thursday night through Friday night, as the 500 mb cut off low migrates across the state, temperatures fall and we are back into a mix to being, and then snow Friday and Friday night. Saturday, LES would be expected on all three models, which would continue the LES through the night. Sunday, another shortwave (500 mb) drops into the Great Lakes and produces more snow through Monday morning, which then transitions to LES for the day on Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM EST Mon Jan 11 2021 Some -FZDZ tonight. MVFR to at times IFR. Northern MI is seeing sw low-level flow, ahead of a weak disturbance heading toward Superior. This has enhanced low-level moisture somewhat, lowering cigs and resulting in areas of -FZDZ with some flurries embedded. Cigs are riding the edge of MVFR and IFR, and that should continue tonight before cigs gradually improve Tuesday. Sw winds will become weaker tonight. && .MARINE... Issued at 245 PM EST Mon Jan 11 2021 There could be a few remaining wind gusts of around 20 knots through this evening but generally southwest winds are expected to be under 20 knots through Tuesday. Winds are then expected to increase some Tuesday night into Wednesday when small craft advisories may be needed. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ NEAR TERM...AS SHORT TERM...JL LONG TERM...JL AVIATION...JZ MARINE...AS
Hazardous weather outlook, Jan 11, 3:48 PM EST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 348 PM EST Mon Jan 11 2021 MIZ016>018-020>036-041-042-086>088-095>099-122100- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 348 PM EST Mon Jan 11 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. A mixture of light snow and patchy freezing drizzle could lead to a few slick spots on area roadways into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Accumulating lake effect snow is expected Friday night through the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-122100- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 348 PM EST Mon Jan 11 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. &&
In the hours before
Special weather statement, Jan 11, 5:02 PM EST, 4 hours 38 minutes before
Special Weather Statement National Weather Service Gaylord MI 502 PM EST Mon Jan 11 2021 MIZ016>018-020>023-025>029-031>035-041-086>088-095>099-120315- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Manistee-Wexford- Missaukee-Roscommon-Ogemaw-Gladwin-Western Chippewa- Central Chippewa-Southeast Chippewa-Western Mackinac- Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Gladwin, Paradise, Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, Detour Village, Goetzville, Drummond Island, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, Mackinac Island, St. James, and Charlevoix 502 PM EST Mon Jan 11 2021 ...Freezing drizzle at times this evening... Light snow showers and freezing drizzle will occur at times through at least this evening across much of northern Michigan. The best chance for icing to develop on roads and vehicles will be in the higher elevations of northern lower Michigan. Though icing will be light, it can take very little in the way of ice to make roads slick and treacherous. Travelers should be alert to icing on roads and windshields. Roads could quickly become icy. Slow down, and leave extra space between yourself other vehicles. Allow extra time to reach your destination. JZ
Local storm report, Jan 11, 8:30 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
830 PM EST MON JAN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FREEZING RAIN 3 W SUTTONS BAY 44.98N 85.72W
01/11/2021 E0.01 INCH LEELANAU MI BROADCAST MEDIA
COATING OF ICE IN LAKE LEELANAU AS OF 7 PM.
0700 PM FREEZING RAIN 1 NW WATERS 44.91N 84.72W
01/11/2021 M0.01 INCH OTSEGO MI OFFICIAL NWS OBS
COATING OF ICE ON MOST SURFACES AS OF 7 PM.
0700 PM FREEZING RAIN 1 SW GAYLORD 45.02N 84.69W
01/11/2021 M0.03 INCH OTSEGO MI ASOS
ICE ACCRETION THROUGH 7 PM AT GAYLORD
REGIONAL AIRPORT.
&&
GILLENLocal storm report, Jan 11, 9:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
936 PM EST MON JAN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FREEZING RAIN 6 S CATHRO 45.07N 83.57W
01/11/2021 M0.01 INCH ALPENA MI ASOS
ICE ACCRETION AS OF 10 PM AT ALPENA COUNTY
REGIONAL AIRPORT.
&&
GILLENLocal storm report, Jan 11, 9:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EST MON JAN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FREEZING RAIN GAYLORD 45.03N 84.67W
01/11/2021 E0.03 INCH OTSEGO MI NWS EMPLOYEE
SEVERAL HUNDREDTHS OF AN INCH OF ICE AS OF
915 PM.
&&
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:30 AM EST | Small Craft Advisory | APX | 31 hr |
Nearby
Winter Weather Advisories in Michigan, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.